# SDR CA090610005

- Difficulty date: June 10, 2009
- Submitted: August 3, 2009
- Operation: General aviation
- Make and model: Robsin R44RAVENII
- Aircraft time: 520 hours
- Engine: Lyc IO540AE1A5
- System (JASC): 7414 · Magneto/Distributor
- Part: Bearing
- Part number: 2202
- Condition: Worn
- Location: Magneto
- Part time: 472 hours
- Component: Magneto
- Component part number: 106006169
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) MAG WAS RECEIVED FOR A 500 HR INSP.  BEFORE DISASSEMBLY, ROTOR WAS SPUN AND END PLAY WAS FOUND (0.0035 INCHES, MAX ALLOWABLE IS 0.0015"). THE MAG WAS DISASSEMBLED AND SMALL BRG (PN 2-202) WAS FOUND TO HAVE WEAR MARKS ON THE INNER RACE AND BRG CAGE WAS ALSO FOUND WORN.  IT IS UNKNOWN IF BRG WEAR CAUSED END PLAY OR IF EXCESSIVE END PLAY CAUSED BRG WEAR.  THIS MAG STILL HAD ORIGINAL WHITE TORQUESEAL ON ONE OF THE HSG SCREWS INDICATING IT HAD NOT BEEN DISASSEMBLED SINCE ITS MFG IN 2007.  IN ADDITION, 1 OF THE 3 SCREWS HOLDING DISTRIBUTOR BLOCK TO HSG WAS FOUND BENT JUST UNDER THE CAPTIVE WASHER AND LOCKWASHER LOCATION.  THIS DID NOT CAUSE ANY ISSUES IN THE MAG BUT DID SLIGHTLY INDENT THE POLYESTER DISTRIBUTOR BLOCK.  CUSTOMER REQUESTED MAG BE O/H, BOTH BRGS WERE CHANGED, AND MAG WAS RETURNED TO SERVICE.
